Review: could Ritalin cause Cough?
We study 9,662 people who have side effects while taking Ritalin from FDA and social media. Among them, 131 have Cough. Find out below who they are, when they have Cough and more.
Stay connected: get help anytime and anywhere for people who take Ritalin and have Cough >>>
Ritalin (latest outcomes from 11,152 users) has active ingredients of methylphenidate hydrochloride. It is often used in attention deficit hyperactivity disorder.
Cough (latest reports from 487,644 patients) has been reported by people with rheumatoid arthritis, high blood pressure, asthma, osteoporosis, high blood cholesterol.
On Jul, 15, 2014: 9,658 people reported to have side effects when taking Ritalin. Among them, 131 people (1.36%) have Cough. They amount to 0.03% of all the 487,500 people who have Cough on eHealthMe.
Time on Ritalin when people have Cough * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Cough when taking Ritalin * :
Age of people who have Cough when taking Ritalin * :
Severity of Cough when taking Ritalin ** :
|least||moderate||severe||most severe |
How people recovered from Cough ** :
Top conditions involved for these people * :
- Attention deficit/hyperactivity disorder (19 people, 14.50%)
- Depression (15 people, 11.45%)
- Pain (10 people, 7.63%)
- Ill-defined disorder (6 people, 4.58%)
- Anxiety (5 people, 3.82%)
Top co-used drugs for these people * :
- Prozac (28 people, 21.37%)
- Oxycontin (22 people, 16.79%)
- Zoloft (21 people, 16.03%)
- Protonix (19 people, 14.50%)
- Miacalcin (17 people, 12.98%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
You can also:
Comments from related studies:
From this study (2 years ago):
I'm not depressed. I struggle to stay on task when I work alone. My personality, being an INFP, probably plays a role in this, but it has seemed worse this year almost continually. College grades have been effected by this. The coughing is not caused by allergies; I had an ENT doctor run tests to rule this out. He also referred me and I had an scan done of my face- all normal. I went through NEXALIN therapy recently (this week was the last of it) and my coughing has subsided, albeit temporarily since it even happened once or twice today. I have sluggish/lethargic/amotivational/unfocused behavior. I'm struggling to make up for it during these last two (really one) weeks of the fall semester.I am only taking two classes (withdrew from one, taking again in spring). I don't work. I get 8-9 of sleep almost consistently and I go to bed by or before around 11:00pm usually (only staying up for assignments on occasional, but then mostly catching back up and being regular with sleep again). I don't smoke, I don't drink. I am skinny, take multivitamins. When I am sitting up in a chair by myself (even with other people around) I get lost in thought and lose time. Maybe I am overdosed on Concerta. I take 72mg daily all week. Half a circle tablet of Zoloft daily all week (I am not sure how much that is and I didn't look it up, my apologies). I am often mentally active, just not with good focus or direction and then I sometimes get into a daze and feel overwhelmed and can't get work done. I think it might be due either to Concerta overdose, or actually, due to Concerta not working. I have been on this dose amount for over a year, maybe over three years. I have been on Concerta in total for more than three years, and other medications before it (Adderal, Vyvanse, Ritalin, since I was around 6-7 years old, so my body is no stranger to these medications).
Jennifer on Nov, 27, 2012:
I forgot to include that I have been taking Clonodine every night for the past year or two. That was in hope of reducing the cough. It helped a bit for alittle while. Now that I think about it, the cough started around spring in 2009 or 2010 (I'd have to see when I took a physics class, I had the cough excessively at night during that class... I had a terrible case of something similar to strep during the holiday before then, I suspect something happened to me, or maybe not, I don't know).
Can you answer these questions (what is this?):
More questions for: Ritalin, Cough
You may be interested at these reviews (what is this?):
- Levaquin and confusion symptoms
Confusion. Stopped dosage at day 6 of 7; prescribed 500 mg. 1 daily. I thought the confusion was from the weeks of pretty severe coughing symptoms, associated with the sinusitus - thought maybe from a lack of oxygen from not being able to breathe well for so long. I finally stopped the med. when ...
- Seroquel made me weird, indifferent to everything.
With constant anxiety. I found myself not wanting to be nice to my family, hearting them and seeing the consecuences later , rather than before. I remember wearing a wig to the nutritionist, "just because".
- Mucinex dm caused balance problems
I bought Mucinex Dm to treat mild symptoms of sore throat and cough. I was following the instructions precisely of the time and the dosages needed. After two days in taking the medication I started to experience balance problems. Suddenly I would feel unsteady and dizzy, and had the feeling that I w ...
More reviews for: Ritalin, Cough
On eHealthMe, Ritalin (methylphenidate hydrochloride) is often used for attention deficit hyperactivity disorder. Find out below the conditions Ritalin is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Ritalin used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.